I desperately need some help!!!!!

  1. I have a patient that is in heparin and also insulin dependent. Her abdomen (heparin and insulin injections mostly given at this site) is becoming bruised and nodules are felt in some areas. How can I give her the heparin injection without causing this "trauma" effect? What is it that I am doing wrong when injecting the heparin? Can someone please assist me in this issue. As a new nurse, encountering this problem its getting me scared. Thanks for your help.

    Sincerely,
    Fonzy from South Jersey
  2. Visit Fonzy profile page

    About Fonzy

    Joined: Oct '06; Posts: 2

    3 Comments

  3. by   maryloufu
    You can definitely rotate sites on the back of the arm (deltoid) for insulin. Are you holding pressure or massaging after giving the heparin? Stop that if you are. Davis says to alternate injection sites between the left and right abdominal wall above the iliac crest.
  4. by   niteshiftlvn07
    Quote from maryloufu
    You can definitely rotate sites on the back of the arm (deltoid) for insulin. Are you holding pressure or massaging after giving the heparin? Stop that if you are. Davis says to alternate injection sites between the left and right abdominal wall above the iliac crest.

    Ditto!!!
  5. by   pagandeva2000
    As previously mentioned, rotate the sites. Also, look in your drug book to see where you can administer subcutaneous injections, and you may be able to administer heparin those ways.

close